Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 26, 2019, 11:07 PM CDT for 6 counties in Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2019, 11:07 PM CDT (04:07 UTC)
- Expired
- Apr 26, 2019, 11:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Decatur County, KS, Gove County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 51 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:11 PM CDT | TSTM WND GST 73 | Ludell, KS | . |
| Apr 26, 11:11 PM CDT | TSTM WND GST 73 | Ludell, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WUUS53 KGLD 270407
SVRGLD
KSC039-063-109-153-179-193-270445-
/O.NEW.KGLD.SV.W.0009.190427T0407Z-190427T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
1107 PM CDT Fri Apr 26 2019
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Thomas County in northwestern Kansas...
Logan County in west central Kansas...
Western Sheridan County in northwestern Kansas...
Rawlins County in northwestern Kansas...
Decatur County in northwestern Kansas...
Western Gove County in west central Kansas...
* Until 1145 PM CDT.
* At 1106 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Herndon to 11 miles east of Wallace,
moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Public.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Colby, Oakley, Oberlin, Hoxie, Atwood, Grinnell and Levant.
This includes Interstate 70 in Kansas between mile markers 39 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These thunderstorms will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 3877 10148 3914 10140 3914 10139 3916 10139
3998 10120 3999 10021 3870 10061 3870 10148
TIME...MOT...LOC 0406Z 273DEG 34KT 3991 10073 3890 10139
HAIL...<.75IN
WIND...70MPH
$$
0241 follow-up statement
691
WWUS53 KGLD 270444
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1144 PM CDT Fri Apr 26 2019
KSC039-063-109-153-179-193-270454-
/O.EXP.KGLD.SV.W.0009.000000T0000Z-190427T0445Z/
Thomas KS-Logan KS-Sheridan KS-Rawlins KS-Decatur KS-Gove KS-
1144 PM CDT Fri Apr 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR THOMAS...LOGAN...WESTERN
SHERIDAN...RAWLINS...DECATUR AND WESTERN GOVE COUNTIES WILL EXPIRE AT
1145 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3877 10148 3914 10140 3914 10139 3916 10139
3998 10120 3999 10021 3870 10061 3870 10148
TIME...MOT...LOC 0444Z 273DEG 34KT 3989 10029 3888 10096
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:17 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 26, 6:17 PM CDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Goodland KS 517 PM MDT Fri Apr 26 2019 .SHORT TERM...(Through tonight) Issued at 221 PM MDT Fri Apr 26 2019 Northwesterly flow aloft continued above the High Plains today, as a shortwave trough began to cross the Rockies. At the surface, an area of low pressure extended from eastern Wyoming into eastern Colorado. Skies have been sunny across much of the tri-state region today ahead of this disturbance. At 2 PM MT (3 PM CT), temperatures ranged in the 70s, with some locations entering the lows 80s. Some high clouds are starting to move into the region from the Rockies as thunderstorms develop east of Colorado Springs. Breezy southerly winds were observed at 20 to 30 mph, with gusts near 40 mph. The aforementioned area of low pressure is anticipated to shift east along the Kansas and Nebraska into the evening and overnight hours. As the disturbance progresses, showers and thunderstorms are anticipated to fire off of the Rockies this afternoon and continue eastward into the region through the evening. With decent moisture, shear, and instability in place, cannot rule out a marginally severe thunderstorm for our area (capable of dime to quarter size hail and wind gusts up to 60 mph) for locations along and west of Highway 27. CAPE is expected to quickly wane through the evening hours and storms should dissipate between 9PM MT and midnight. This is followed by clearing skies, with temperatures falling into the low 40s to low 50s. Winds are forecast to shift to the north behind the exiting surface low and increase heading into Saturday morning. .LONG TERM...(Saturday through Friday) Issued at 345 PM MDT Fri Apr 26 2019 Sat-Sat Night: A brief period of strong NW winds is expected Saturday morning -- in association with weak low-level cold advection and pressure rises on the western periphery of a lee cyclone progressing east across the Central/Northern Plains. Forecast soundings indicate as much as 40-50 knot NW flow within a deepening mixed layer between 12-16Z -- strongest east of Highway 83. Expect maximum sustained winds of 30-40 mph and gusts ranging from 45-55 mph -- with the higher end of that range primarily confined to E/NE portions of the area, such as McCook, Norton, and Hill City. Sun-Sun Night: Shortwave energy moving ashore British Columbia tonight will dig southeast toward the PAC NW on Sat -- where it will interact with additional shortwave energy digging southeast through British Columbia, Alberta, and Saskatchewan Sat night through Sun night -- the end result of which will be a broad trough over the PAC NW, Northern Rockies, and Dakotas late this weekend. In such a complex pattern -- where multiple mid-latitude cyclones may be present over portions of the Central/Northern High Plains, there is very little confidence with regard to forecast specifics. In general, expect increasing cloud cover and above normal chances for precipitation -- however, max/min temperatures, wind speed/direction, and precipitation chances (i.e. convection) cannot be ascertained at this time. Mon-Fri: A complex/active synoptic pattern will persist into next week. In general, expect above average chances for precipitation. In such a pattern, further details /forecast specifics/ cannot be ascertained with any confidence at this range. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 514 PM MDT Fri Apr 26 2019 VFR expected at both KGLD and KMCK through the TAF period. Widely scattered showers and thunderstorms will continue across the region through this evening, but sparsity of coverage and radar trends suggest neither terminal will be directly impacted. Overnight, a cold front will shift surface winds to northwesterly and speeds will increase behind the front to 20-30kts with higher gusts through Saturday morning, gradually diminishing Saturday afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JBH LONG TERM...VINCENT AVIATION...024
Hazardous weather outlook, Apr 26, 4:59 PM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 359 PM MDT Fri Apr 26 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-272200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 359 PM MDT Fri Apr 26 2019 /459 PM CDT Fri Apr 26 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms will move out of eastern Colorado early this afternoon and across northwest Kansas and southwest Nebraska through the late afternoon and evening. An isolated severe thunderstorm capable of producing dime to quarter size hail and wind gusts up to 60 mph cannot be ruled out between 4 PM and 9 PM MDT, primarily along and west of Highway 27. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... A brief period of strong northwest winds is expected in the wake of a cold frontal passage Saturday morning. Sustained winds as high as 30 to 40 mph and gusts as high as 45 to 55 mph will be possible, primarily east of Highway 83 between 6 AM and 12 PM MDT. Winds will rapidly weaken during the afternoon. There is a Marginal Risk of severe thunderstorms across the Tri-State area Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening. Vincent
In the hours before
Special weather statement, Apr 26, 6:18 PM CDT, 4 hours 49 minutes before
Special Weather Statement National Weather Service Goodland KS 518 PM MDT Fri Apr 26 2019 KSZ041-042-270000- Wichita KS-Greeley KS- 518 PM MDT Fri Apr 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WICHITA AND SOUTHEASTERN GREELEY COUNTIES UNTIL 600 PM MDT/700 PM CDT/... At 517 PM MDT/617 PM CDT/, Doppler radar was tracking a strong thunderstorm 12 miles south of Tribune, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lydia. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3837 10187 3847 10131 3827 10128 3826 10186 TIME...MOT...LOC 2317Z 262DEG 22KT 3829 10177 EV
Special weather statement, Apr 26, 8:57 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Goodland KS
757 PM MDT Fri Apr 26 2019
COZ090-270230-
Yuma County CO-
757 PM MDT Fri Apr 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY UNTIL 830 PM MDT...
At 756 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Burdett to 5 miles northeast
of Thurman. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Yuma, Eckley, Abarr, Wauneta, Joes, Kirk and Heartstrong.
This includes Highway 385 between mile markers 253 and 269.
LAT...LON 4044 10215 4043 10215 3957 10250 3957 10280
4044 10278
TIME...MOT...LOC 0156Z 276DEG 45KT 4032 10292 3967 10318
024Special weather statement, Apr 26, 9:33 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Goodland KS
833 PM MDT Fri Apr 26 2019
COZ090-KSZ001-NEZ079-270300-
Yuma County CO-Cheyenne KS-Dundy NE-
833 PM MDT Fri Apr 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEASTERN
COLORADO...CHEYENNE COUNTY IN NORTHWESTERN KANSAS AND WESTERN DUNDY
COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 900 PM MDT/1000 PM CDT/...
At 832 PM MDT/932 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles north of Wray to 9
miles east of Cope. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Wray, St. Francis, Bonny Reservoir, Eckley, Haigler, Beecher Island
and Wauneta.
This includes Highway 385 between mile markers 207 and 210, and
between mile markers 212 and 268.
LAT...LON 4035 10205 4035 10164 3957 10161 3957 10273
4041 10253 4042 10205
TIME...MOT...LOC 0232Z 266DEG 51KT 4029 10226 3964 10267
024Local storm report, Apr 26, 10:04 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
904 PM MDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST 2 NNW HALE 39.65N 102.14W
04/26/2019 M72 MPH YUMA CO MESONET
&&Local storm report, Apr 26, 10:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM MDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST BIRD CITY 39.75N 101.53W
04/26/2019 M61 MPH CHEYENNE KS MESONET
&&Special weather statement, Apr 26, 10:48 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Goodland KS 948 PM MDT Fri Apr 26 2019 KSZ001-002-013-014-027-028-270415- Rawlins KS-Wallace KS-Thomas KS-Logan KS-Sherman KS-Cheyenne KS- 948 PM MDT Fri Apr 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...SOUTHEASTERN CHEYENNE AND THOMAS COUNTIES IN NORTHWESTERN KANSAS...NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS... RAWLINS AND EASTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 1015 PM MDT/1115 PM CDT/... At 947 PM MDT/1047 PM CDT/, thunderstorm outflow was located along a line extending from 3 miles southwest of McDonald to 3 miles west of Wallace. Movement was east at 50 mph. Wind gusts of 50 to 55 mph will be possible. Areas of blowing dust and reduced visibility will be possible, including Interstate 70 from Colby to the Colorado state line. Locations impacted include... Colby, Goodland, Oakley, Atwood, Sharon Springs, Brewster and Levant. This includes Interstate 70 in Kansas between mile markers 16 and 72. LAT...LON 3990 10077 3889 10088 3888 10189 3990 10161 TIME...MOT...LOC 0347Z 273DEG 55KT 3976 10142 3891 10166 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:33 PM CDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Apr 26, 9:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 47 min |
| Apr 26, 10:48 PM CDT | Special Weather Statement | GLD | Logan, Rawlins, Sherman, Thomas, Wallace | 27 min |
| Apr 26, 11:50 PM CDT | Special Weather Statement | GLD | Gove, Graham, Norton, Sheridan | 25 min |
| Apr 26, 11:56 PM CDT | Special Weather Statement | GLD | Decatur | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.